MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC - MARLBOROUGH FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403941
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Has been received for analysis; however the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
Note: this manufacturer report pertains to one of three devices used in the same procedure.Refer to the associated manufacturer report numbers 3005099803-2018-02421 and 3005099803-2018-02422 for the referenced device information.It was reported to boston scientific corporation on (b)(6) 2018 that three flexiva id 1000 laser fibers were used during a procedure in the kidney and bladder performed on (b)(6) 2018.Reportedly, the laser unit used was a lumenis p120 with moses console.According to the complainant, during the procedure and inside the patient, the tip of the laser fibers detached after 1 to 2 minutes of use.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.
 
Additional Manufacturer Narrative
One flexiva id 1000 laser fiber was received for evaluation.Visual examination revealed that the exposed glass fiber tip measured approximately 1.0 mm and appeared used.Additional examination under magnification revealed that the pattern on the tip face was consistent with a fracture indicating that the tip or portion of the tip detached.There was no damage along the body of the fiber.The condition of the returned device confirms the event.The noted damages indicate difficulty was experienced during the procedure and was likely due to anatomical or procedural factors such as tortuous anatomy or maneuvering of the device.Therefore, a review and analysis of all available information indicated that the most probable root cause is operational context.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications.
 
Event or Problem Description
Note: this manufacturer report pertains to one of three devices used in the same procedure.Refer to the associated manufacturer report numbers 3005099803-2018-02421and 3005099803-2018-02422 for the referenced device information.It was reported to boston scientific corporation on (b)(6) 2018 that three flexiva id 1000 laser fibers were used during a procedure in the kidney and bladder performed on (b)(6) 2018.Reportedly, the laser unit used was a lumenis p120 with moses console.According to the complainant, during the procedure and inside the patient, the tip of the laser fibers detached after 1 to 2 minutes of use.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be fine.Attempts to obtain additional information regarding this event have been unsuccessful to date.Should additional relevant details become available; a supplement report will be submitted.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
marlborough MA 01752
MDR Report Key7722568
Report Number3005099803-2018-02420
Device Sequence Number732465
Product Code GEX
UDI-Device Identifier08714729963820
UDI-Public08714729963820
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K100078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2021
Device Model NumberM006R8403941
Device Lot Number0000005728
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Initial Date Received by Manufacturer 07/06/2018
Supplement Date Received by Manufacturer09/03/2018
Initial Report FDA Received Date07/26/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1